MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145069
Medical Device Problem Codes Material Puncture/Hole (1504); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of two photos of a device.A visual inspection of the returned photos noted: the first photo depicts the catheters white protective covering near the red luer lock ¿ arterial lumen to be cut.The second photo depicts the same.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cut in the protective covering near the lumen may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Based on the evidence available the reported condition was confirmed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, when facility employed a "scrub to the hub" cleaning technique before each treatment, they noticed that the catheters' white "tape" on either the venous and arterial ends are either deteriorating or being ripped/cut.It was stated that there was leak at the venous blue end.There was no reported blood loss, and no intervention was required.Chlorohexidine gluconate was the cleaning agent used.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8271577
Report Number3009211636-2019-00012
Device Sequence Number16172267
Product Code MSD
UDI-Device Identifier10884521056701
UDI-Public10884521056701
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2017
Device Model Number8888145069
Device Catalogue Number8888145069
Device Lot Number1435600095
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2018
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1